Drought, Apple and Lucerne Valleys
- When
- July 1, 12:00 AM PST to July 31, 11:59 PM PST
- Where
- Apple and Lucerne Valleys forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
The National Drought Monitor continued to indicate D3, extreme drought conditions for the entire SGX CWA during the month of July. This was mainly due to non-irrigated agriculture and native vegetation stresses, extreme fire danger, and water restrictions.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The National Drought Monitor continued to indicate D3, extreme drought conditions for the entire SGX CWA during the month of July. This was mainly due to non-irrigated agriculture and native vegetation stresses, extreme fire danger, and water restrictions. Extreme drought conditions prompted the Governer to declare a state of emergency for Riverside County. As of July, Crop damage in Riverside County was estimated at $4 million. In addition to the crop damage, wells in Riverside County have begun to dry up, forcing residents in rural areas to either truck in extra water or spend large sums of money to get hooked up to city water systems. In the mountains, a stage 2 water emergency was declared for a number of mountain communities including Idyllwild and Pine Cove. The monsoon season was failry inactive over the mountains and deserts during July and generally provided no drought relief to the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 30, 8:30 PM PST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT SAT JUN 30 2007 .SYNOPSIS... STRENGTHENING HIGH PRESSURE OVER THE SOUTHWEST WILL BRING A BUILDING HEAT WAVE THAT WILL PREVAIL THROUGH THE END OF NEXT WEEK. RECORD HIGH TEMPERATURES ARE QUITE LIKELY FOR MANY AREAS OVER THE FOURTH OF JULY HOLIDAY. THE MARINE LAYER WILL BECOME SHALLOWER AND PATCHIER...AND EVEN TEMPERATURES AT THE COAST WILL BE WELL ABOVE AVERAGE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WEATHER CONCERNS THE NEXT SIX DAYS INVOLVE THE BUILDING HEAT WAVE OVER THE INDEPENDENCE DAY HOLIDAY. HIGHS TODAY WERE IN THE 90S IN THE VALLEYS AND LOWER MOUNTAINS SLOPES...IN THE 80S IN THE MOUNTAINS AND...AND ABOVE 110 IN THE LOWER DESERTS. THESE NUMBERS WILL ONLY GO UP AS A MASSIVE UPPER RIDGE BUILDS WESTWARD FROM THE 4 CORNERS REGION OVER THE GREAT BASIN. 925 MB TEMPS (AROUND 2500 FEET) CLIMB FROM 26C AT THE COAST TODAY TO A PEAK OF TO 34C THURSDAY. SURFACE TEMPS WILL INCREASE A COUPLE DEGREES EACH DAY. RECORD/NEAR RECORD HIGH TEMPS ARE QUITE POSSIBLE NEXT TUE...WED AND THU WITH HIGHS OF 110 IN THE INLAND EMPIRE...120 IN THE LOWER DESERTS...115 IN THE UPPER DESERTS...AND 100 TO 110 IN SAN DIEGO VALLEYS. EVEN COASTAL ZONES WILL SEE SOME AREA HIT 90 DEGREES INLAND FROM THE COAST. THE MARINE LAYER WILL BE SHALLOWER WITH PATCHIER COVERAGE LIMITED TO AREAS NEAR THE COAST FROM AFTER MIDNIGHT TO MID MORNING EACH DAY. NEXT WEEKEND THE THE RIDGE IS FORECAST TO WEAKEN SLIGHTLY. A SHIFT TO A MORE SOUTHEASTERLY FLOW ALOFT COULD OPEN THE DOOR FOR WEAK MONSOON FLOW TO REACH THE AREA. THIS COULD INCREASE THE HUMIDITY AND ALSO BRING A FEW CLOUDS AT TIMES. && .AVIATION...010330Z THE MARINE INVERSION IS AROUND 1200 FEET AGAIN THIS EVE. EXPECT CEILINGS AT SAN AND CRQ TO DEVELOP VERY LATE (09-12Z) AT ABOUT 700 FT ASL (200-300 FEET AGL AT CRQ) AND MAYBE NOT AT SNA AT ALL. LOW CEILINGS WILL MEAN LOWER VISBYS ESPECIALLY ON THE MESAS LIKE AT CRQ...AROUND 1-3SM. CLEAR OUT SUN WILL OCCUR BY 16Z AT THE LATEST. NOTE...THE ASOS AT KONT IS STILL NOT ON LINE DUE TO A FAA COMMS ISSUE. THE CONTRACT OBSERVER AT KONT IS RELAYING THE METAR THROUGH FLIGHT SERVICE. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MOEDE AVIATION/MARINE...MM NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 415 PM PDT SAT JUN 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-011200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 415 PM PDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS...MOUNTAINS...AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. TUESDAY THROUGH THURSDAY...STRONG HIGH PRESSURE OVER THE SOUTHWESTERN STATES WILL BRING THE HOTTEST WEATHER OF THE YEAR SO FAR TO THE REGION. HIGH TEMPERATURES WILL REACH 120 DEGREES IN THE LOWER DESERTS...AND REACH 110 IN THE UPPER DESERTS AND INLAND VALLEYS. MOUNTAIN HIGHS WILL CLIMB INTO THE 90S...ALTHOUGH THE MOUNTAIN SLOPES BELOW 5000 FEET WILL EXCEED THE CENTURY MARK. EXCESSIVE HEAT WARNING CRITERIA MAY BE MET FOR SOME OF THESE AREAS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. MOEDE
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52723, 52725, 52726, 52727, 52728, 52729, 52730, 52731, 52732, 52733, 52734.